Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 81, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 21, 2015, 8:03 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 8:03 PM CDT (01:03 UTC)
- Expired
- Jul 22, 2015, 1:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 163 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
056
WGUS54 KMEG 220103
FFWMEG
ARC075-121-220600-
/O.NEW.KMEG.FF.W.0081.150722T0103Z-150722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 100 AM CDT
* AT 802 PM CDT...THE PUBLIC ESTIMATES 1 TO 2 INCHES OF RAIN HAS
OCCURRED IN 45 MINUTES. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACK ROCK...IMBODEN...RAVENDEN...PORTIA...RAVENDEN SPRINGS...
ANNIEVILLE...POWHATAN...SHARUM...BIRDELL...HAMIL AND ELEVEN POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3641 9104
3616 9100 3605 9108 3615 9135
$$
TLSJR2 follow-up statements
189
WGUS74 KMEG 220350
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT TUE JUL 21 2015
ARC075-121-220600-
/O.CON.KMEG.FF.W.0081.000000T0000Z-150722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-LAWRENCE AR-
1050 PM CDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...
AT 1049 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACK ROCK...IMBODEN...RAVENDEN...PORTIA...RAVENDEN SPRINGS...
ANNIEVILLE...POWHATAN...SHARUM...BIRDELL...HAMIL AND ELEVEN POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3641 9104
3616 9100 3605 9108 3615 9135
$$
TLSJR109
WGUS74 KMEG 220505
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT WED JUL 22 2015
ARC075-121-220514-
/O.CAN.KMEG.FF.W.0081.000000T0000Z-150722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-LAWRENCE AR-
1205 AM CDT WED JUL 22 2015
...THE FLASH FLOOD WARNING FOR CENTRAL RANDOLPH AND NORTHWESTERN
LAWRENCE COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3641 9104
3616 9100 3605 9108 3615 9135
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:36 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 21, 6:36 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT TUE JUL 21 2015
.DISCUSSION...
UPDATED FOR AVIATION DISCUSSION WITH 00Z TAFS.
&&
.PREV DISCUSSION... /ISSUED 355 PM CDT TUE JUL 21 2015/
DISCUSSION...
CURRENTLY A FRONTAL BOUNDARY EXTENDS ACROSS THE NORTH BORDER OF
THE FORECAST AREA WITH A SECONDARY BOUNDARY FARTHER TO THE SOUTH
NEAR MEMPHIS AND THE TN/MS BORDER. THE LESS DEFINED SOUTHERN
BOUNDARY NEAR THE TN/MS BORDER HAS BEEN THE MAIN FOCUS FOR
DIURNAL CONVECTION THIS AFTERNOON. ANOTHER AREA OF THUNDERSTORMS
IS OCCURRING SOUTH OF TUPELO. A HEAT ADVISORY REMAINS IN EFFECT
FOR SOUTHERN PARTS OF THE REGION...BUT AREAS IN THE SOUTHWEST ARE
MOST CLEARLY EXCEEDING THE THRESHOLD WHERE MORE SUNSHINE IS
OCCURRING. WILL LET THE ADVISORY EXPIRE THIS EVENING AS CONDITIONS
WILL NOT WARRANT AN ADVISORY AFTER TODAY UNTIL LATER IN THE WEEK.
FOR TONIGHT THROUGH THURSDAY...THE MAIN FRONTAL BOUNDARY WILL BE
STATIONARY NEAR THE NORTH BORDER OF THE FORECAST AREA. MULTIPLE
WEAK SHORTWAVES COMBINED WITH PLENTY OF MOISTURE WILL INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. A FEW
STORMS COULD BE STRONG TO SEVERE THROUGH THE PERIOD. HIGHER STORM
CHANCES AND CLOUD COVER WILL KEEP TEMPERATURES LOW ENOUGH TO
PROVIDE A BREAK IN THE HEAT ADVISORY.
FRIDAY THROUGH EARLY NEXT WEEK...AN UPPER RIDGE WILL EXTEND IN
FROM THE WEST AND PUSH THE FRONTAL BOUNDARY FARTHER TO THE NORTH.
THIS WILL LOWER THE CHANCES OF STORMS AND BRING HIGHER HEAT
INDICES BACK INTO THE AREA. HEAT ADVISORIES MAY BE NEEDED AGAIN BY
THE END OF THE WEEK.
SWC
&&
.AVIATION...
FOR 00Z TAFS
SCATTERED SHOWERS ACROSS MUCH OF THE MID-SOUTH...EXPECT ACTIVITY
TO CONTINUE FOR NEXT SEVERAL HOURS. CONVECTION SHOULD WEAKEN
OVERNIGHT. HOWEVER...AREAS OF SHOWERS MAY DEVELOP FROM AN MCS...SO
KEPT VICINITY SHOWERS/THUNDERSTORMS FOR EARLY IN MORNING FOR
JONESBORO AND JACKSON. THEN ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS FOR TOMORROW...TIMING AND LOCATIONS UNSURE SO USED
VICINITY. TLSJR
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN-CHICKASAW-
COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
QUITMAN-TALLAHATCHIE-UNION-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Jul 21, 3:19 AM CDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT TUE JUL 21 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 319 AM CDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM LATE THIS MORNING TO EARLY THIS EVENING FOR PORTIONS OF NORTH MISSISSIPPI. A FEW STRONG STORMS WILL BE POSSIBLE SOUTH OF A JONESBORO ARKANSAS...TO A PARSONS TENNESSEE LINE. STRONG GUSTY WINDS AND BRIEF HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. HEAT INDICES MAY WARM TO IN EXCESS OF 105 DEGREES OVER THE MIDSOUTH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. JAB
In the hours before
Special weather statement, Jul 21, 3:09 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT TUE JUL 21 2015
MSZ022-023-212100-
CALHOUN MS-CHICKASAW MS-
309 PM CDT TUE JUL 21 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 PM CDT FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 309 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER DERMA...OR 13 MILES WEST OF HOUSTON...MOVING
NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN CALHOUN AND CHICKASAW COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3391 8938 3407 8912 3408 8882 3407 8875
3404 8872 3381 8872 3381 8893 3378 8893
3375 8928
TIME...MOT...LOC 2009Z 241DEG 36KT 3388 8924Special weather statement, Jul 21, 4:57 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 457 PM CDT TUE JUL 21 2015 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-220000- RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-LAKE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...TIPTONVILLE 457 PM CDT TUE JUL 21 2015 ...COLD AIR FUNNELS WILL CONTINUE TO BE POSSIBLE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH LATE AFTERNOON... COLD AIR FUNNELS WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON OVER THE DELTA IN NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. COLD AIR FUNNELS ARE OFTEN A RESULT OF LOW LEVEL WIND ORGANIZATION OVER FLAT HEATED LAND...UNDER DEVELOPING SHOWERS OR THUNDERSTORMS. COLD AIR FUNNELS RARELY TOUCH DOWN AND ARE NOT TYPICALLY ASSOCIATED WITH SEVERE WEATHER. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:44 PM CDT | Special Weather Statement | MEG | Randolph | 31 min |
| Jul 21, 9:40 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Lawrence, Poinsett | 65 min |
| Jul 21, 10:04 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
| Jul 21, 10:40 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 3 hr |
| Jul 21, 11:08 PM CDT | Special Weather Statement | MEG | Crittenden, Mississippi | 52 min |
| Jul 21, 11:17 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Jul 22, 1:18 AM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| Jul 22, 1:53 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 4 more | 38 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.